IJPAM: Volume 71, No. 1 (2011)
Department of Mathematics
Faculty of Science
Chonburi, 20131, THAILAND
Abstract. This paper, we use Stein's method and -functions to give a result in the binomial approximation to the distribution of a non-negative integer-valued random variable, in terms of the point metric between two such distributions together with its non uniform bound. Furthermore, for applications, we use the obtained result to approximate some distributions such as hypergeometric, negative hypergeometric and Pólya distributions.
Received: May 4, 2011
AMS Subject Classification: 62E17, 60F05
Key Words and Phrases: binomial approximation, non-uniform bound, point metric, Stein's method, -functions
Download paper from here.
Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395